Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 14, 2005, 10:13 PM CDT for Sterling County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 15, 2005, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 150316 FFWSJT TXC431-150615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1013 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN STERLING COUNTY IN WEST CENTRAL TEXAS * UNTIL 115 AM CDT * AT 1010 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING CONTINUING OVER HIGHWAY 163 NORTH OF STERLING CITY. RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO CAUSE FLOODING ALONG STREAMS AND CREKS IN NORTHERN STERLING COUNTY. * RAINFALL AMOUNTS OF 4 TO 5 INCHES HAD FALLEN THIS EVENING ACROSS NORTHERN AND EASTERN STERLING COUNTY. ADDITIONAL RAINFALL OF 1/2 INCH WILL BE POSSIBLE THROUGH 1 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3176 10128 3178 10094 3205 10081 3208 10123 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:13 PM CDT, 7 hours earlier.
Area forecast discussion, Aug 14, 3:13 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 313 PM CDT SUN AUG 14 2005 .SHORT TERM... AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUED THROUGH THE MORNING HOURS ACROSS THE BIG COUNTRY...MAINLY ALONG AND NORTH OF INTERSTATE 20. OTHER STORMS HAVE NOW DEVELOPED ACROSS MUCH OF THE PERMIAN BASIN...AND ALONG AN OUTFLOW BOUNDARY DROPPING DOWN INTO THE CENTRAL SECTIONS OF THE CONCHO VALLEY. THE MOST CONCENTRATED AREA OF RAIN HAS BEEN DEVELOPING ALONG AND NORTH OF A WEAK COLD FRONT RUNNING FROM THE OKC METRO AREA SOUTHWEST ACROSS PORTIONS OF THE BIG COUNTRY AND THEN DOWN TO SOUTH OF MIDLAND...WITH THE FRONT STILL LOOKING LIKE ITS OOZING SOUTHWARD THIS AFTERNOON. VERY SOGGY AIR MASS...COLD FRONT AND SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA...AND DIFFLUENCE FROM AN UPPER LOW SPINNING AWAY OFF THE WEST...WIDESPREAD SHOWER AND THUNDERSTORMS TO CONTINUE. ALTHOUGH RAINFALL INTENSITY HAS DECREASED THIS AFTERNOON ... WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHWEST BIG COUNTRY. MORE RAIN TONIGHT...WILL EXTEND THE FLASH FLOOD WATCH THROUGH MID MORNING ON MONDAY. SAN ANGELO AND BROWNWOOD LIKELY ON THE SOUTHERN EDGE OF THE MOST WIDESPREAD RAINFALL...WITH LESSER CHANCES SOUTHEAST INTO THE NORTHWEST HILL COUNTRY. .LONG TERM... NO CHANGE IN AIR MASS FOR THE NEXT SEVERAL DAYS...AND WITH THE COLD FRONT SLOWLY WASHING OUT SOMEWHERE ACROSS WEST CENTRAL TEXAS...WILL CONTINUE HIGHER THAN GUIDANCE POPS INTO TUESDAY. DRIER WEATHER HEADED INTO THE AREA BY LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 84 71 88 / 90 70 50 30 SAN ANGELO 73 86 72 90 / 70 60 50 30 JUNCTION 74 88 73 92 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM MONDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ076-TXZ098-TXZ099-TXZ113-TXZ114- TXZ127-TXZ128-TXZ139-TXZ140. && 07
Hazardous weather outlook, Aug 14, 6:23 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CDT SUN AUG 14 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND THROUGH TONIGHT. A MOIST TROPICAL AIRMASS IS IN PLACE OVER WEST CENTRAL TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND WILL PRODUCE VERY HEAVY RAINFALL. A WEAK COLD FRONT EXTENDING FROM STERLING CITY TO SWEETWATER TO HASKELL THIS MORNING WILL PUSH SLOWLY SOUTH AND WASH OUT OVER THE BIG COUNTRY OVERNIGHT...PROVIDING A FOCUS FOR THE HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ENDING MID WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 6:13 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CDT SUN AUG 14 2005 TXZ065-066-072-150015- COKE TX-RUNNELS TX-TOM GREEN TX- 613 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR COKE... RUNNELS AND TOM GREEN COUNTIES... AT 611 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER GRAPE CREEK...OR ABOUT 11 MILES NORTHWEST OF SAN ANGELO...MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HARRIET BY 700 PM CDT ORIENT BY 710 PM CDT TENNYSON AND MILES BY 715 PM CDT PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 14, 7:01 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 701 PM CDT SUN AUG 14 2005 TXZ076>078-150100- CROCKETT TX-SCHLEICHER TX-SUTTON TX- 701 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS EFFECTIVE UNTIL 800 PM CDT FOR SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 656 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR ABOUT 14 MILES EAST OF OZONA...MOVING NORTH AT ABOUT 15 MPH. THERE ARE SEVERAL STRONG THUNDERSTORMS OVER WESTERN SCHLEICHER AND EASTERN CROCKETT COUNTY AT THIS TIME. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE AND THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 800 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 14, 7:46 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 746 PM CDT SUN AUG 14 2005 TXZ127-150145- TAYLOR TX- 746 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR TAYLOR COUNTY... AT 741 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BLACKWELL TO 3 MILES NORTHWEST OF WINTERS... MOVING NORTHEAST AT 20 MPH. THIS LINE OF STORMS WILL BE IMPACTING THE SOUTHWESTERN ABILENE AREA BY 830 PM CDT. * THE STRONG THUNDERSTORMS WILL BE NEAR... LAWN...LAKE ABILENE AND OVALO BY 815 PM CDT TUSCOLA BY 820 PM CDT BUFFALO GAP BY 825 PM CDT ABILENE BY 830 PM CDT DYESS AFB BY 840 PM CDT TYE AND POTOSI BY 845 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Aug 14, 8:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 14 N STERLING CITY 32.04N 100.99W
08/14/2005 STERLING TX LAW ENFORCEMENT
HIGHWAY 163 N CLOSED DUE TO FLOODING
&&
08Local storm report, Aug 14, 8:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD RULE 33.18N 99.89W
08/14/2005 HASKELL TX LAW ENFORCEMENT
14 HOMES FLOODED IN RULE
&&
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:26 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Aug 14, 11:25 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Aug 15, 2:30 AM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Aug 15, 4:51 AM CDT | Flash Flood Warning | SJT | Coke, Irion, Sterling, Tom Green | 4 hr |
| Aug 15, 8:27 AM CDT | Flash Flood Warning | SJT | Coke, Sterling | 6 hr |
| Aug 15, 3:01 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.